Hi everyone! I hope the weekend is going well for all. I've spent the last few days reading everyone's stories and the support on this forum is absolutely amazing. I've been racking my brain trying to figure out whats going and playing DR. that I finally thought maybe you guys would have some ideas. I had made an earlier post about being tachycardic and having episodes of syncope. I'd often sinus tach into the 170s and have some episodes of passing out (about 3 in a 2 week period). I went for a tilt table yesterday and after being on the infusion for a few minutes, I was taching at about 170. I had a little bit of dizziness up to then, but nothing major, bp seemed to hold up. Then as the Dr. is telling me that if this is negative he wants to just put me on a low dose beta blocker...I turned the test positive after dropping from the 180s to a junctional rhythm in the 70-80 range. The automatic cuff couldn't get a bp because it was too low. I don't remember if I actually fully passed out or not but in that groggy lull after being layed back down, the doc handed me a rx for Midodrine and told me he'd talk to me on Monday. He was a bit iffy why I'd drop into a junctional rhythm in the 70s 80s so he was going to confer with the boss and let me know. While I was dreading the test, Im so glad it was done. I felt absolutely terrible afterwards and even today I still feel very blah but I started the Midodrine this morning and finges crossed maybe no more passing out. My question mainly is...anyone have any junctional rhythms like this? This part scared me a bit....also anyone take Midodrine? I took it this morning and had a lump in the back of my throat feeling all day and I don't know if it's the meds. Any input would be so great! Thank you so much in advance!
I am not a Dr but your symptoms and the positive tilt table test sound like POTS (Postural Orthostatic Tachycardia Syndrome) you should check out potsplace.com, you will find everything you ever wanted to know about this condition. As for the junctinal rhythm, I have competing junctional rhythms from time to time. The junctional rhythm you experienced could very well have been in response to the isoproterenol (isuprel) infusion used in Tilt table Tests. This drug can cause different arrhythmias including junctional rhythms. This drug is aslo used during EP studies to provoke arrhythmias in the lab. I would not be surprised if the doctor tells you this on Monday.
At any rate a junctional rhythm at 70-80, in somone without heart disease, is usually well tolerated and most often a benign finding. I don't have any experience with Midodrine, but I do know that it is usually prescribed to patients with POTS. Check that site out and let us know what you hear on Monday!
Thanks for your response! The doc actually told me I have Neurocardiogenic Syncope. At one point, I wondered if it was POTS but I guess I just need to speak with him more in depth on Monday being more oriented than on Friday. I didnt know the Isuprel could throw you into junctionals.Thank you so much!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.